I have been monitoring my blood pressure for about 3 weeks now and the readings have been normal (110/75), but I noticed ever since I received my flu shot from a few days ago, my blood pressure has been reading higher (140-150 range/85). Is this a side effect of the flu shot?
No, elevated blood pressure is not a known side effect of the flu vaccine. Other things, such as pain, can cause your blood pressure to rise. If your blood pressure doesn't return to normal in the next couple of days, have your doctor check it out.
The standard answer that we have seen is "No". However after the experience of my wife last year we will not be getting flu shots again. My wife, a 50 something RN got a flu shot in our GP's office during the first session of a standard 2 session annual check up. Her blood pressure was checked during that visit and it registered her typical lifelong pressure of 110/70. Three days later for the completion of the annual physical she was in the same doctors office and her blood pressure was 180/. First time it was ever recorded at anything over 120/. It has continued to be an issue since at 130-150/.
I am 58 years old and got the flu shot yesterday as it was offered at my place of employment; I had never received the flu vaccine before. My normal blood pressure is 113/60. Less than an hour after the vaccine, I was lightheaded, could not walk without assistance, and my blood pressure read 160/100. I was taken to the emergency room and stayed for two hours until my blood pressure returned to a more normal state. The doctor said it was an adverse reaction to the flu vaccination and told me never to get it again.
I am on BP medication (Beta and calcium channel blockers) and my home measured BP averaged 120/76. However I had a flu shot a day ago when I had my BP checked hours later averaged 138-150/86-90 over three readings. I was concerned about this.
Even though the doctor says the flu injection can't cause blood pressure to rise, I had my second ever flu jab last week and within a few hours I started to feel nauseous and light headed. By the next morning I felt much worse. I had an oral hygienist appt and decided I'd probably be OK to attend. After that appt I was feeling so dizzy I went into doctors room in the same building to get checked as didn't think I could safely drive home. It turned out my BP was highish at 170/80 and had dropped to 144/90 an hour later. The doctor couldn't find any cause for the raised bp. I am 65, in very good health, not on any medication, have never had high bp before. I am sure it was the injection that caused it. I came right by the end of the second day. I will never have another flu injection.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.